MAUDE Adverse Event Report: COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G50792
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an interventional procedure involving the superficial femoral artery (sfa), an approach cto microwire wire guide fractured.The wire was not altered prior to use.Access was obtained in the anterior tibial artery, using a 4-french cook pedal access sheath, to target the mid-sfa.The anatomy was heavily calcified.As the wire was advanced and then pulled back in an attempt to re-direct and re-advance the device through the calcified lesion, resistance was encountered, and the tip of the wire fractured but remained in one piece, held together by the safety wire.The wire was not pulled back through the entry needle or other metal instrument.The procedure was successfully completed with another device of the same type, without losing access.Upon return and initial evaluation of the device, the wire was unraveled and separated, but remained connected by the safety wire.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2: common name & product code = dqx - wire, guide, catheter; pdu - catheter for crossing total occlusions.E3: occupation = cath lab supervisor.G4: pma/510(k) number = k171897.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an interventional procedure involving the superficial femoral artery (sfa), an approach cto microwire wire guide fractured.The wire was not altered prior to use.Access was obtained in the anterior tibial artery, using a 4-french cook pedal access sheath, to target the mid-sfa.The anatomy was heavily calcified.As the wire was advanced and then pulled back in an attempt to re-direct and re-advance the device through the calcified lesion, resistance was encountered, and the tip of the wire fractured but remained in one piece, held together by the safety wire.The wire was not pulled back through the entry needle or other metal instrument.The procedure was successfully completed with another device of the same type, without losing access.Upon return and initial evaluation of the device, the wire was unraveled and separated, but remained connected by the safety wire.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The wire guide was unraveled, just behind the distal tip.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿advance the wire guide while maintaining the position of the percutaneous catheter or other therapeutic device.Note: torquing or advancing against resistance may cause vessel trauma or device damage that can lead to device fracture.If resistance is noted tactilely or visually under fluoroscopy, determine the cause and relieve the resistance.Advance and withdraw the wire guide slowly and carefully.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event, as the wire unraveled while crossing a calcified lesion.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
**udi related data quality updates only** correction: d4.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
APPROACH CTO MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18049861
Report Number1820334-2023-01491
Device Sequence Number8254306
Product Code DQX
UDI-Device Identifier00827002507920
UDI-Public(01)00827002507920(17)260828(10)15299462
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Model NumberG50792
Device Catalogue NumberCMW-14-300-18G
Device Lot Number15299462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer01/11/2024
08/06/2024
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date02/06/2024
08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale